- Rep Power
Diet: Slimming World
Start Date: 12th January, 2015
Start Weight: 11st5.5lb
Current Weight: 10st4lb
Goal Weight: 8st7lb
Start BMI: 28.3
Current BMI: 25.5
Goal BMI: 21.1
Total Weight Loss: 1st1.5lb
Weight to Lose: 1st11lb
% Lost 9.72%
Anyone on medication finding it harder to lose weight?
I hope it is ok to post this here, but I'm really looking for some reassurance, as I'm severely lacking in motivation at the moment.
I take 600mg of Lyrica a day, which I've been on for the last year to treat severe anxiety disorder. I had a breakdown two years ago, during which time, I turned to alcohol to cope. After seeking help, and trying antidepressants to no avail (they just seemed to make my anxiety hit the roof), the doctor suggested I tried this medication, as a lot of people have had success on it. It seems to be helping, but the one side effect I was not warned about was the weight gain! I've been naturally quite small for most of my life (fluctuating between 8-9 stone for most of my 20s), but I've put on 2 stone in the last year. I've never struggled so much with my weight, and I eventually turned to comfort eating as a way to cope (giving up drinking also seems to really bring out the sweet tooth in a person!), which of course makes no sense, but I was in a very dark place.
After a couple of months of procrastination, I joined my local Slimming World group. The first week was amazing - I lost 4.5lbs and felt great, which, although wasn't as large a loss as a lot of the new members experienced, was more than enough for me. Since then, I've spent nearly a month trying to lose half a stone. I cut back on my syns (I've never had more than 9 and a half in a day), eat my healthy extras (though I may not always get all my a option, as I have a severe dislike of dairy, and end up having milk in tea to try and get as much of it as I can, but I never finish the entire 250ml of semi-skimmed). The last week in particular, I seem to have hit a brick wall, and I'm almost back up to the weight I was after my first weigh-in. My partner has been following the plan a lot, though he is more lax than me and has 'days off', but is still losing inches from his waistline and is finding all his clothes are too big. I, on the other hand, seem to have a belly that is not shrinking (my counsellor even commented on it last week). I'm starting to find it soul-destroying to see other people having so much more success, and I'm wondering if I can do this for much longer. Everyone I know seems to think it's strange how I'm not shifting the weight. My diet's drastically changed in the last month - I was having two takeaways a week, and a cooked breakfast in Sainsbury's on a Saturday morning, not to mention all the crisps and chocolate in between. Now, I have cut out snacking, I eat lots of fresh fruit and veg, I always make sure to include 1/3 speed food on my plate, and all my meals are cooked from scratch (something I rarely did before!).
I know it's early days, and I can't expect to see results overnight, but I'd be really interested to hear from anyone else who has had a similar experience with medication-related weight gain. I'm finding that my resolve is rapidly fading, and I'm ready to resign myself to being overweight until I come off this poison (albeit, a necessary one).
SO sorry for the events you have had to endure and I do hope things will continue to improve for you.
I am taking several medications and also am now 80 which makes losing weight very difficult but I'm sure with determination and a good diet you will get those pośnds moving...don't give up you will feel so much better for it.
Take care and I wish you all success.
Sent from my K00F using MiniMins.com mobile app
April 2010 Start weight - 16st 2lb
2013 January 7th - 14st 8lb ..... December 30th - 13st 6.2lb = 16lbs Loss
2014 Jan. 6th - 13st 6.4lb --- Dec.31st - 13st10.2lb = 3.8lbs Gain
Jan. 5th 13st12lb 12th 13st10.8lb 19th STS 26th 13st11.6lb
Feb.2nd 13st10.4lb 9th STS 17th STS 23rd STS MUST TRY HARDER!
All the world is mad except thee and me and even thee's a little odd!
SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc.